Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

On medicine for seizure and depression. Having diabetes and erection problem. How to cure this?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
Dear Sir,

I am in very horrible condition please help me by giving proper opinion.

I have had one seizure long back in 2012. I was on medication for almost 2.5 years from this period and stopped later. There is no recurrence. During course of this treatment I was depressed, so doctor put me on antidepressant medication from 2014 onwards. The medicine was c-pram s 5mg; some times it increases to 10mg per day on severity of anxiety. Up to recent times I am using c-pram s 5mg, so almost 8 years are over.

The present situation is am having sexual erection problem after this long time treatment (Escitalopram’s side effects). I have consulted my psychiatrist again, and he has taken my concerns and changed to another drug called bupropion XL 150 mg, but with this my body was not tolerated, so again he changed to zosert 25mg.

This medication will also have the same side effect of Escitalopram i.e. sexual dysfunction. I am confusing with this medicine whether I have to start using this medicine or not.

Out of these two meds escitalopram and sertraline which one has the less side effects w.r.t sexual problems?
Is zosert provokes seizure because of it's side effects?

I am also recently diagnosed with diabetic. started using the medicine(gluforfmin 500mg twice) for this. is this main cause for sexual dysfunction?

I am married (age 39) and waiting for children’s from last 4 years. My semen quality is also not good, and having sexual problems. So I am too much irritated because of these problems. In the middle of night my body is automatically getting sweating.

Are these medicines will destroy the quality of semen?

Could you please give advice how to scope these things?

Also suggest any alternation medicine is there to cure these problems permanently. I am not interested to take Viagra etc because of its side effects.

Waiting for your valuable opinions.

Posted Sat, 9 Mar 2013 in Erectile Dysfunction
Answered by Dr. Sundar Gnanavel 2 hours later
Thanks for your query. I can understand your concern with the issue of sexual dysfunction. Sertraline and esciatalopram are two drugs from same class of SSRIs and dosages of 25 and 5 mg each are comparable. Both have similar but minimal seizurogenic potential. I can understand why bupropion failed for you. Though it is ideal for those in sexual dysfunction it worsens anxiety symptoms is not metfirmin but diabetis itself that can lead to sexual dysfunction. These drugs do not lower semen quality but only cause difficulty in erection thst too only till drugs are continued. In my opinion viagra or tadalafil is ideal with only side effects like flushing and head ache mainly. You can also try natural aphrodisiac like almonds walnuts and ginseng extracts. Do clarify anything else you may wish to.
Dr Sundar
Specualist psychosexual disorders
Above answer was peer-reviewed by
Follow-up: On medicine for seizure and depression. Having diabetes and erection problem. How to cure this? 55 minutes later
Hi sir,
Thank you very much for your reply. Can I start zosert tab?
Why the doctor prescribed the same type of medicine even though I am having erection problem with previous medicine?
Is there any antidepressant that will not cause erection problem and at the same time it will improve my anxiety problems.
Is my diabetic treatment will give relief to erection problem?
Please also mention what type of foods will solve this erection problems.
I am afraid of taking viagraa etc...Please advice natural way of remedies..I think you can understand my worries.
Answered by Dr. Sundar Gnanavel 10 minutes later
You can discuss the option of mirtazapine as an antidepressant as well as buspirone as an anti-anxiety agent with your psychiatrist. They are known to reduce sexual side effects . Anti-diabetic drugs may improve the problem to an extent. Other natural remedies i can suggest include gingko biloba a herbal drug as well as yoga.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor